Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 163, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 2, 2012, 5:49 PM CDT for Choctaw County, Neshoba County, Winston County, Mississippi. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2012, 5:49 PM CDT (22:49 UTC)
- Expired
- Apr 2, 2012, 6:12 PM CDT
- In force
- 23 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Choctaw County, MS, Neshoba County, MS, Winston County, MS
The radar
The Columbus AFB radar (KGWX), 117 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 5:52 PM CDT | TSTM WND DMG | 2 W Burnside, MS | SEVERAL TREES DOWN ACROSS NORTHERN NESHOBA COUNTY. COUNTY ROAD 602 BLOCKED BY A TREE ACROSS IT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 12:50 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.8 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1280 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 566 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -68 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
081
WUUS54 KJAN 022249
SVRJAN
MSC019-099-159-022345-
/O.NEW.KJAN.SV.W.0163.120402T2249Z-120402T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
549 PM CDT MON APR 2 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL CHOCTAW COUNTY IN CENTRAL MISSISSIPPI...
NORTHERN NESHOBA COUNTY IN EAST CENTRAL MISSISSIPPI...
WINSTON COUNTY IN EAST CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...NANIH WAIYA...LOUISVILLE...
* UNTIL 645 PM CDT
* AT 549 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 15
MILES WEST OF BURNSIDE MOVING NORTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
STALLO AND BURNSIDE BY 600 PM CDT...
NANIH WAIYA BY 610 PM CDT...
CENTER RIDGE AND VERNON BY 615 PM CDT...
LOUISVILLE BY 620 PM CDT...
MILLCREEK BY 625 PM CDT...
BETHEDEN BY 630 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR SOUTHEAST ARKANSAS AND MISSISSIPPI.
&&
LAT...LON 3292 8884 3293 8891 3290 8892 3278 8932
3328 8931 3328 8882 3293 8881
TIME...MOT...LOC 2249Z 222DEG 39KT 3290 8933
$$
DHB1 follow-up statement
411
WWUS54 KJAN 022312
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
612 PM CDT MON APR 2 2012
MSC019-099-159-022322-
/O.CAN.KJAN.SV.W.0163.000000T0000Z-120402T2345Z/
WINSTON MS-NESHOBA MS-CHOCTAW MS-
612 PM CDT MON APR 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CHOCTAW...
NORTHERN NESHOBA AND WINSTON COUNTIES IS CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
BELOW SEVERE LIMITS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR MISSISSIPPI.
LAT...LON 3292 8884 3293 8891 3290 8892 3278 8932
3328 8931 3328 8882 3293 8881
TIME...MOT...LOC 2312Z 222DEG 39KT 3308 8913
$$
JCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 4:57 PM CDT, 52 minutes earlier.
Area forecast discussion, Apr 2, 4:57 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 457 PM CDT MON APR 2 2012 .UPDATE...HAVE EXPANDED THE AREAL COVERAGE OF SVR WATCH 128 TO INCLUDE THE AREA FROM GRENADA TO KEMPER AND POINTS SWWD AS THE LINE OF SEVERE STORMS CONTINUES TO TRACK TO THE NE THIS EVENING. LOCATIONS IN THE EXPANDED AREA ARE IN A REGION OF PRESSURE FALLS AND -4 TO -5 LIFTED INDICES. ALSO CLEARED A FEW COUNTIES FROM THE WATCH OVER SWRN ZONES IN THE STRATIFORM RAIN SHIELD BEHIND THE LINE. && .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...COMPLICATED FORECAST IN THE SHORT TERM AS SEVERAL POTENTIAL ROUNDS OF STORMS WILL BE POSSIBLE OVER THE NEXT FEW DAYS. CURRENT RADARS SHOW BROKEN LINE OF SHOWERS AND THUNDERSTORMS MOVING NORTHWARD THROUGH THE CWA...GENERALLY FROM BASTROP TO THE JACKSON METRO AREA TO JUST NORTH OF HATTIESBURG. THERE ARE ALSO SOME STORMS BEHIND THIS LINE MOVING NORTH FROM PIKE AND AMITE COUNTIES IN LOUISIANA. THIS MAIN LINE IS PRODUCING SEVERE WIND DAMAGE WITH MOST REPORTS BEING TREES COMING DOWN AND SOME QUARTER SIZE HAIL AS IT CONTINUES NORTH THROUGH AN UNSTABLE ATMOSPHERE CHARACTERIZED BY 3500-4000 J/KG SBCAPE...2000-2600 J/KG MLCAPE...28-29C VERTICAL TOTALS...AND -8 TO -12 SFC LI PER RUC ANALYSIS. THIS UNSTABLE AIRMASS HAS HELPED TO SUSTAIN THE SEVERITY OF THE LINE OF STORMS AS IT MOVED OUT OF THE LAKE CHARLES LOUISIANA AREA EARLIER THIS MORNING. THIS LINE IS EXPECTED TO REMAIN SEVERE AS IT CONTINUES TO THE NORTH AND EAST UNTIL DAYTIME HEATING IS ABLE TO REDUCE INSTABILITY OVER THE AREA. SEVERE THUNDERSTORM WATCH CONTINUES FOR PORTIONS OF THE AREA...AND WAS EVEN EXPANDED TO INCLUDE MORE OF THE PINE BELT REGION THROUGH 8PM. HI-RES WRF MODELS AS WELL AS GLOBAL MODELS INDICATE THAT THIS ACTIVITY WILL BE WANING THROUGH THE EVENING AND OVERNIGHT AS INSTABILITY WANES AND THE SHORTWAVE TROUGH LIFTS OFF TO THE NORTH. THERE IS SOME POTENTIAL FOR PATCHY FOG TONIGHT SOUTH OF I-20 AS MOISTURE CONTINUES TO BUILD INTO THE REGION AND WINDS DIMINISH LATER IN THE NIGHT. FOR TUESDAY...THERE REMAINS SOME UNCERTAINTY AS TO HOW STORMS WILL EVOLVE. MODELS SHOW SHORTWAVE RIDGING MOVING INTO THE AREA...WHICH SHOULD SUPPRESS MOST CONVECTION. IN ADDITION...THERE IS SOME CONCERN AS TO HOW THE SYSTEM GOING THROUGH TODAY WILL POTENTIALLY AFFECT TOMORROW. THERE WILL BE ENOUGH INSTABILITY AS TEMPERATURES REACH INTO THE 80S ONCE AGAIN. MUCAPE VALUES ARE PROGGED TO BE AROUND 1800-2000J/KG...28-29C VERTICAL TOTALS...BUT WIND SHEAR WILL AGAIN BE RATHER WEAK AS WELL AS MID LEVEL FLOW. WHATEVER BOUNDARIES THIS SYSTEM TODAY LEAVES AROUND COULD BE A FOCUS FOR ANY ADDITIONAL SHOWERS AND THUNDERSTORMS TOMORROW. GIVEN THE WEAK FLOW...THESE STORMS WOULD BE OF PULSE TYPE VARIETY. HAVE GONE WITH SLIGHT CHANCE POPS FOR TOMORROW GIVEN UNCERTAINTY IN STORM COVERAGE. THE BETTER POTENTIAL FOR SHOWERS AND STORMS STILL LOOKS TO BE ON WEDNESDAY. THERE STILL REMAINS UNCERTAINTY IN TIMING AND HOW MUCH COVERAGE WE WILL SEE. HOWEVER...PARAMETERS LOOK BETTER IN TERMS OF WIND SHEAR...MID LEVEL FLOW...LAPSE RATES THAN THEY HAVE FOR THE PREVIOUS DAYS. WHILE VALUES OF SHEAR ARE STILL NOT OVERLY IMPRESSIVE WHICH COULD PRECLUDE ORGANIZED THUNDERSTORM ACTIVITY...GIVEN THE FORCING AND LIFT FROM THE UPPER LOW TRACKING CLOSER...WE COULD SEE ADDITIONAL STRONG TO SEVERE STORMS AND WILL CONTINUE TO MENTION THIS IN THE HWO/GRAPHICS. THE BEST LIFT SHOULD CONTINUE TO MOVE EAST OF THE AREA BY THURSDAY MORNING...AND END MOST OF THE THUNDERSTORM ACTIVITY. /28/ .LONG TERM...THURSDAY THROUGH MONDAY...DEPENDING ON THE TRACK OF THE MID LEVEL LOW...THERE COULD BE ENOUGH INSTABILITY THURSDAY INTO THURSDAY NIGHT TO GET REDEVELOPMENT OF MOSTLY DIURNAL SHOWER/ISOLATED THUNDERSTORM ACTIVITY...PARTICULARLY OVER NE PORTIONS OF THE FORECAST AREA. OTHERWISE...IN THE WAKE OF THE DEPARTING LOW...EXPECT THE STUBBORN MID LEVEL RIDGE TO REBUILD OVER THE FORECAST AREA AS WE GO INTO NEXT WEEKEND RESULTING IN MORE WARM AND DRY CONDITIONS. /EC/ && .AVIATION...VFR CONDITIONS ONGOING THIS AFTERNOON BUT SHOWERS AND THUNDERSTORMS MOVING NORTH THROUGH THE AREA BRINGING LOCALIZED MVFR TO IFR CONDITIONS FOR LOW CEILINGS AND VIS. THESE STORMS BRINGING GUSTY WINDS UP TO 60 MPH AND POTENTIAL FOR LARGE HAIL TO GOLFBALL SIZE. THE RISK FOR THUNDERSTORMS AND RAIN WILL WANE THROUGH THE EVENING AFTER 01-02Z. AREAS OF MVFR/IFR STRATUS/FOG WILL REDEVELOP AGAIN LATE TONIGHT INTO EARLY TUESDAY MORNING BEFORE DISSIPATING AFTER ABOUT 15Z TUESDAY. /28/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 62 85 65 82 / 51 20 22 55 MERIDIAN 61 87 61 81 / 43 23 12 46 VICKSBURG 62 86 64 82 / 40 16 33 58 HATTIESBURG 64 88 65 83 / 41 17 18 50 NATCHEZ 64 85 66 83 / 21 16 38 63 GREENVILLE 64 85 65 85 / 51 17 44 55 GREENWOOD 65 85 66 84 / 46 23 36 55 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 28/EC/03
Hazardous weather outlook, Apr 2, 3:10 PM CDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 310 PM CDT MON APR 2 2012 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>037- 040>045-047>051-053>057-059>066-072>074-031900- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS- HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA- WARREN-HINDS-RANKIN-SCOTT-NEWTON-CLAIBORNE-COPIAH-SIMPSON-SMITH- JASPER-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 310 PM CDT MON APR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY THROUGH TONIGHT AND TUESDAY NUMEROUS SEVERE THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS AFTERNOON AND EARLY EVENING. A LINE OF SEVERE STORMS WILL PUSH TO THE NORTHEAST ACROSS THE AREA TODAY. SCATTERED STORMS THAT DEVELOP WELL AHEAD OF THE MAIN LINE WILL ALSO HAVE THE POTENTIAL FOR SEVERE WEATHER. DAMAGING WINDS OF 60 TO 75 MPH WILL BE THE PRIMARY RISK ALONG WITH LARGE HAIL UP TO THE SIZE OF GOLF BALLS. ALTHOUGH NOT LIKELY ONE OR TWO TORNADOES CAN NOT BE RULED OUT. THE SEVERE RISK WILL DIMINISH WEST OF A LINE FROM LAKE PROVIDENCE TO VICKSBURG TO BROOKHAVEN AROUND 5 PM BUT WILL CONTINUE OVER SOME EAST MISSISSIPPI ZONES THROUGH 8 OR 9 PM. THERE WILL BE A RISK FOR A FEW STRONG TO SEVERE THUNDERSTORMS TUESDAY AFTERNOON AND EARLY EVENING. THE AIR MASS WILL REMAIN MOIST AND UNSTABLE ENOUGH FOR AFTERNOON HEATING TO PRODUCE A FEW STRONG TO SEVERE STORMS...THE PRIMARY RISK BEING DAMAGING WINDS AROUND 60 MPH AND QUARTER SIZE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY STRONG TO SEVERE STORMS WILL BE LIKELY WEDNESDAY. DAMAGING WIND GUSTS ABOVE 60 MPH AND LARGE HAIL TO GOLF BALL SIZE OR LARGER WILL BE POSSIBLE. TORNADOES WILL ALSO BE POSSIBLE. UNCERTAINTY REMAINS REGARDING THE TIMING AND PLACEMENT OF SEVERE STORMS WEDNESDAY. RESIDENTS SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS CONCERNING SEVERE WEATHER POTENTIAL FOR THIS WEEK. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS LIKELY TODAY AND WEDNESDAY AND POSSIBLE TUESDAY. MSZ029>033-038-039-046-052-058-031900- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE-KEMPER- LAUDERDALE-CLARKE- 310 PM CDT MON APR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND EAST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING. A COMPLEX OF SEVERE STORMS WILL BE ONGOING ACROSS LOCATIONS TO THE SOUTH AND WEST EARLIER TODAY. UNCERTAINTY EXISTS FOR NORTHEAST AND EAST CENTRAL MISSISSIPPI SINCE UPSTREAM ACTIVITY MAY BEGIN TO WEAKEN. THE POTENTIAL FOR SEVERE STORM DEVELOPMENT OVER THESE AREAS WILL CONTINUE THROUGH 8 TO 9 PM. DAMAGING WINDS AROUND 60 MPH WILL BE THE PRIMARY RISK ALONG WITH LARGE QUARTER SIZE HAIL. THERE WILL BE A RISK FOR A FEW STRONG TO SEVERE THUNDERSTORMS TUESDAY AFTERNOON AND EARLY EVENING. THE AIR MASS WILL REMAIN MOIST AND UNSTABLE ENOUGH FOR AFTERNOON HEATING TO PRODUCE A FEW STRONG TO SEVERE STORMS...THE PRIMARY RISK BEING DAMAGING WINDS AROUND 60 MPH AND QUARTER SIZE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY STRONG TO SEVERE STORMS WILL BE LIKELY WEDNESDAY. DAMAGING WIND GUSTS ABOVE 60 MPH AND LARGE HAIL TO GOLF BALL SIZE OR LARGER WILL BE POSSIBLE. TORNADOES WILL ALSO BE POSSIBLE. UNCERTAINTY REMAINS REGARDING THE TIMING AND PLACEMENT OF SEVERE STORMS WEDNESDAY. RESIDENTS SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS CONCERNING SEVERE WEATHER POTENTIAL FOR THIS WEEK. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS POSSIBLE TODAY THROUGH WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 03
In the hours before
Local storm report, Apr 2, 5:22 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
522 PM CDT MON APR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 2 SE YAZOO CITY 32.84N 90.38W
04/02/2012 YAZOO MS EMERGENCY MNGR
NUMBER OF TREES DOWN ON ROADS NEAR AND SOUTHEAST OF YAZOO
CITY
&&
AEGLocal storm report, Apr 2, 5:28 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
528 PM CDT MON APR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG BOVINA 32.35N 90.73W
04/02/2012 WARREN MS DEPT OF HIGHWAYS
TREES DOWN ACROSS INTERSTATE 20 AND US HIGHWAY 80
0400 PM TSTM WND DMG 2 N HAZLEHURST 31.89N 90.39W
04/02/2012 COPIAH MS DEPT OF HIGHWAYS
TREES DOWN ACROSS INTERSTATE 55 AND US HIGHWAY 51
0300 PM TSTM WND DMG FAYETTE 31.71N 91.06W
04/02/2012 JEFFERSON MS DEPT OF HIGHWAYS
TREES DOWN ACROSS STATE HIGHWAY 28 AND US HIGHWAY 61 IN
JEFFERSON COUNTY
&&
AEGLocal storm report, Apr 2, 5:29 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
529 PM CDT MON APR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG 1 WNW MADISON 32.46N 90.12W
04/02/2012 MADISON MS EMERGENCY MNGR
TREES WERE DOWNED ALONG EBENEZER BLVD... AND COTTON HILL
RD. TREE FELL ON A CAR AT MAIN STREET AND US HIGHWAY 51.
&&
DLLocal storm report, Apr 2, 5:38 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
538 PM CDT MON APR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND DMG JONESVILLE 31.62N 91.83W
04/02/2012 CATAHOULA LA LAW ENFORCEMENT
TREES WERE DOWNED IN JONESVILLE. HAIL TO DIME SIZE ALSO
REPORTED...LASTED AROUND 5 MINUTES.
0155 PM TSTM WND DMG MONTEREY 31.45N 91.72W
04/02/2012 CATAHOULA LA LAW ENFORCEMENT
TREES DOWN IN THE MONTEREY AND WILDSVILLE AREAS
0225 PM TSTM WND DMG WATERPROOF 31.81N 91.39W
04/02/2012 TENSAS LA LAW ENFORCEMENT
TREES AND LARGE LIMBS WERE DOWNED IN THE SOUTHERN PORTION
OF THE PARISH...INCLUDING ALONG LA HIGHWAY 570
0230 PM HAIL 5 N BAXTERVILLE 31.15N 89.59W
04/02/2012 E1.00 INCH LAMAR MS PUBLIC
HAIL RANGING FROM PEA TO QUARTER SIZE
0230 PM TSTM WND DMG 5 E WINNSBORO 32.16N 91.64W
04/02/2012 FRANKLIN LA EMERGENCY MNGR
NUMBER OF LARGE TREES DOWN FROM 2 MILES EAST OF WINNSBORO
TO THE TENSAS PARISH LINE. NICKEL SIZED HAIL ALSO
REPORTED IN THE AREA.
0233 PM HAIL 2 NNW PURVIS 31.18N 89.42W
04/02/2012 E1.00 INCH LAMAR MS PUBLIC
0235 PM TSTM WND DMG 5 N KINGSTON 31.48N 91.26W
04/02/2012 ADAMS MS EMERGENCY MNGR
TREES REPORTED DOWN ON KINGSTON RD...UPPER KINGSTON
RD...BROOKLYN DR...CRANFIELD RD...AND BRYAN RD.
0245 PM TSTM WND DMG MANGHAM 32.31N 91.77W
04/02/2012 RICHLAND LA LAW ENFORCEMENT
TREES AND POWER LINES DOWN IN THE SOUTHERN PORTION OF THE
PARISH AROUND MANGHAM
0250 PM TSTM WND DMG PORT GIBSON 31.96N 90.98W
04/02/2012 CLAIBORNE MS EMERGENCY MNGR
TREES AND POWERLINES DOWN COUNTY WIDE ACROSS CLAIBORNE
COUNTY
0250 PM HAIL PETAL 31.34N 89.25W
04/02/2012 E1.00 INCH FORREST MS EMERGENCY MNGR
NUMEROUS REPORTS OF HAIL IN THE AREA EAST AND NORTHEAST
OF HATTIESBURG...INCLUDING THE CITY OF PETAL AND THE
SUNRISE COMMUNITY. MOSTLY PEA TO DIME SIZE...SOME QUARTER
SIZE.
0300 PM TSTM WND DMG FAYETTE 31.71N 91.06W
04/02/2012 JEFFERSON MS DEPT OF HIGHWAYS
TREES DOWN ACROSS STATE HIGHWAY 28 AND US HIGHWAY 61 IN
JEFFERSON COUNTY
0300 PM TSTM WND DMG 4 NNE PETAL 31.40N 89.22W
04/02/2012 FORREST MS EMERGENCY MNGR
TREE DOWNED BLOCKING ROBERTSON RD
0310 PM TSTM WND DMG COLLINSTON 32.69N 91.87W
04/02/2012 MOREHOUSE LA LAW ENFORCEMENT
TWO TREES DOWN
0310 PM TSTM WND GST SEMINARY 31.56N 89.50W
04/02/2012 E50.00 MPH COVINGTON MS PUBLIC
ONE TREE WAS SNAPPED
0318 PM TSTM WND GST 1 NW MOUND 32.35N 91.03W
04/02/2012 M55.00 MPH MADISON LA ASOS
MEASURED AT THE VICKSBURG TALLULAH REGIONAL AIRPORT
0325 PM TSTM WND DMG 2 W NEWMAN 32.24N 90.73W
04/02/2012 WARREN MS EMERGENCY MNGR
LARGE TREE DOWNED ACROSS HIGHWAY 27 AT THE BIG BLACK
RIVER...ALONG THE WARREN/HINDS COUNTY BORDER
0325 PM TSTM WND DMG 1 WNW VICKSBURG 32.34N 90.89W
04/02/2012 WARREN MS EMERGENCY MNGR
TREE DOWNED ON A HOUSE ALONG BOWMAR AVE
0325 PM TSTM WND DMG 2 SSE VICKSBURG 32.29N 90.86W
04/02/2012 WARREN MS EMERGENCY MNGR
TREES DOWN ON HALLS FERRY RD AND AT INDIANA AND PORTERS
CHAPEL RD ON THE SOUTHEAST SIDE OF VICKSBURG
0330 PM TSTM WND DMG BOVINA 32.35N 90.73W
04/02/2012 WARREN MS DEPT OF HIGHWAYS
TREES DOWN ACROSS INTERSTATE 20 AND US HIGHWAY 80
0330 PM TSTM WND DMG BOVINA 32.35N 90.73W
04/02/2012 WARREN MS EMERGENCY MNGR
TREE DOWN BLOCKING A LANE OF US HIGHWAY 80
0338 PM TSTM WND DMG 4 S OAK GROVE 32.80N 91.39W
04/02/2012 WEST CARROLL LA EMERGENCY MNGR
POWER LINES DOWN JUST OUTSIDE OF FOREST AND TWO TREES
DOWN IN OAK GROVE
0338 PM TSTM WND DMG CROSSETT 33.13N 91.97W
04/02/2012 ASHLEY AR LAW ENFORCEMENT
FEW TREES DOWN IN AREA AROUND CROSSETT...ONE DOWN ON A
MOBILE HOME
0340 PM TSTM WND DMG LEARNED 32.20N 90.55W
04/02/2012 HINDS MS LAW ENFORCEMENT
MULTIPLE TREES DOWNED IN THE UTICA AND LEARNED AREA. SOME
BLOCKING ROADWAYS.
0345 PM TSTM WND DMG BROOKHAVEN 31.58N 90.45W
04/02/2012 LINCOLN MS EMERGENCY MNGR
LIGHT POLES BLOWN DOWN IN BROOKHAVEN AND TREE DOWN ON A
HOUSE JUST NORTHEAST OF TOWN
0345 PM TSTM WND DMG BROOKHAVEN 31.58N 90.45W
04/02/2012 LINCOLN MS EMERGENCY MNGR
SEVERAL TREES AND POWER LINES DOWNED ACROSS BROOKHAVEN
AND LINCOLN COUNTY
0347 PM TSTM WND DMG OAK GROVE 32.86N 91.39W
04/02/2012 WEST CARROLL LA CO-OP OBSERVER
ROOF DAMAGE FROM WIND TO A HOUSE...STRUCTURAL DAMAGE TO
ANOTHER BULDING FROM TREE DOWN ON IT...NUMEROUS TREES
DOWN ON POWERLINES
0350 PM TSTM WND DMG SOSO 31.75N 89.28W
04/02/2012 JONES MS EMERGENCY MNGR
POWER LINES AND A TREE DOWN ALONG HIGHWAY 28 NEAR SOSO
0350 PM TSTM WND DMG LAKE PROVIDENCE 32.81N 91.18W
04/02/2012 EAST CARROLL LA CO-OP OBSERVER
TREE DOWNED BLOCKING 4TH STREET
0350 PM TSTM WND DMG HAZLEHURST 31.86N 90.39W
04/02/2012 COPIAH MS EMERGENCY MNGR
TREES DOWN ACROSS MANY PARTS OF COPIAH COUNTY
0400 PM TSTM WND DMG 2 N HAZLEHURST 31.89N 90.39W
04/02/2012 COPIAH MS DEPT OF HIGHWAYS
TREES DOWN ACROSS INTERSTATE 55 AND US HIGHWAY 51
0415 PM TSTM WND DMG 3 NW CLINTON 32.37N 90.36W
04/02/2012 HINDS MS EMERGENCY MNGR
TREE DOWNED ON A CAR ON W NORTHSIDE DR
0420 PM TSTM WND DMG 5 WSW FLOWOOD 32.30N 90.18W
04/02/2012 HINDS MS BROADCAST MEDIA
LARGE TREE LIMBS DOWNED BLOCKING THE ROAD AT MISSISSIPPI
ST AND CONGRESS ST IN DOWNTOWN JACKSON
0420 PM TSTM WND DMG LAKE VILLAGE 33.32N 91.28W
04/02/2012 CHICOT AR EMERGENCY MNGR
TREES AND SIGNS DOWN ON WEST SIDE OF LAKE VILLAGE DUE TO
OUTFLOW WINDS...ALSO 90 PERCENT OF THE SHINGLES BLOWN OFF
A MOTEL AND A FEW TREES DOWN ON SUNNYSIDE-LAKELAND ROAD
0428 PM TSTM WND GST 1 NNW JACKSON 32.33N 90.22W
04/02/2012 M55.00 MPH HINDS MS ASOS
MEASURED AT HAWKINS FIELD
0430 PM TSTM WND DMG 3 WSW MADISON 32.44N 90.16W
04/02/2012 MADISON MS LAW ENFORCEMENT
TREES WERE DOWNED AT STEED RD AND RICHARDSON RD...ON OLD
AGENCY NEAR HIGHLAND COLONY PARKWAY ON THE WEST AND
NORTHWEST SIDE OF RIDGELAND
0430 PM TSTM WND DMG FLORA 32.55N 90.31W
04/02/2012 MADISON MS EMERGENCY MNGR
TREES DOWN IN FLORA AREA
0430 PM TSTM WND DMG RIDGELAND 32.42N 90.13W
04/02/2012 MADISON MS LAW ENFORCEMENT
A UTILITY POLE WAS BROKEN BY HIGH WINDS ALONG W
WASHINGTON ST
0435 PM TSTM WND GST 2 W BRANDON 32.28N 90.04W
04/02/2012 M62.00 MPH RANKIN MS STORM CHASER
MEASURED AT I-20 AND CROSSGATES BLVD
0435 PM HAIL FLOWOOD 32.32N 90.11W
04/02/2012 M1.00 INCH RANKIN MS OFFICIAL NWS OBS
DIME TO NICKEL SIZED HAIL WITH A FEW STONES QUARTER
SIZED. ALSO HAD WIND GUST TO 44 MPH.
0438 PM TSTM WND DMG 2 NW BRANDON 32.30N 90.02W
04/02/2012 RANKIN MS TRAINED SPOTTER
A LARGE TREE WAS DOWNED IN THE CROSSGATES COMMUNITY
0440 PM TSTM WND DMG 1 WNW MADISON 32.46N 90.12W
04/02/2012 MADISON MS EMERGENCY MNGR
TREES WERE DOWNED ALONG EBENEZER BLVD... AND COTTON HILL
RD. TREE FELL ON A CAR AT MAIN STREET AND US HIGHWAY 51.
0440 PM HAIL 1 E BRANDON 32.28N 89.99W
04/02/2012 E1.00 INCH RANKIN MS PUBLIC
0445 PM TSTM WND DMG 2 SE YAZOO CITY 32.84N 90.38W
04/02/2012 YAZOO MS EMERGENCY MNGR
NUMBER OF TREES DOWN ON ROADS NEAR AND SOUTHEAST OF YAZOO
CITY
0448 PM TSTM WND DMG BRANDON 32.28N 90.00W
04/02/2012 RANKIN MS EMERGENCY MNGR
TREES DOWN
0450 PM TSTM WND DMG PISGAH 32.47N 89.87W
04/02/2012 RANKIN MS BROADCAST MEDIA
SHED DESTROYED AND LIMBS DOWN
0450 PM TSTM WND DMG 2 S FANNIN 32.39N 89.96W
04/02/2012 RANKIN MS EMERGENCY MNGR
ROOF DAMAGE TO A COUPLE OF BUILDINGS...MINOR ROOF DAMAGE
TO SHELL STATION AT INTERSECTION OF HIGHWAY 25 AND HOLLY
BUSH ROAD
&&
DLLocal storm report, Apr 2, 5:45 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
545 PM CDT MON APR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 6 S FLORENCE 32.07N 90.13W
04/02/2012 RANKIN MS AMATEUR RADIO
TWO TREES DOWN ACROSS OLD HIGHWAY 49 AND ANOTHER DOWN
ACROSS POWER LINES BETWEEN FLORENCE AND HARRISVILLE
&&
AEGLocal storm report, Apr 2, 5:47 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
547 PM CDT MON APR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG 3 NE TUSCOLA 32.65N 89.49W
04/02/2012 LEAKE MS PUBLIC
TREES DOWN BLOCKING MS HIGHWAY 35 NORTH OF WALNUT GROVE
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 1:54 PM CDT | Special Weather Statement | JAN | Lamar, Marion | 31 min |
| Apr 2, 2:15 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 60 min |
| Apr 2, 2:16 PM CDT | Severe Thunderstorm Warning | JAN | Lamar, Marion | 59 min |
| Apr 2, 2:31 PM CDT | Severe Thunderstorm Warning | JAN | Lamar | 44 min |
| Apr 2, 2:37 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Jones | 38 min |
| Apr 2, 2:45 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Simpson | 60 min |
| Apr 2, 2:51 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 54 min |
| Apr 2, 3:05 PM CDT | Special Weather Statement | JAN | Covington, Jefferson Davis | 60 min |
| Apr 2, 3:05 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Franklin, Jefferson, Lincoln | 55 min |
| Apr 2, 3:10 PM CDT | Flash Flood Warning | JAN | Franklin, Jefferson | 2 hr |
| Apr 2, 3:20 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren | 55 min |
| Apr 2, 3:23 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 67 min |
| Apr 2, 3:24 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence | 66 min |
| Apr 2, 3:50 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 55 min |
| Apr 2, 3:50 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 47 min |
| Apr 2, 3:51 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 54 min |
| Apr 2, 3:56 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 64 min |
| Apr 2, 3:59 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Lincoln | 31 min |
| Apr 2, 4:00 PM CDT | Special Weather Statement | JAN | Clarke, Jasper, Jones, Smith | 45 min |
| Apr 2, 4:07 PM CDT | Flash Flood Warning | JAN | Covington, Forrest, Jones | 113 min |
| Apr 2, 4:18 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey, Sunflower, Washington | 57 min |
| Apr 2, 4:25 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Yazoo | 65 min |
| Apr 2, 4:25 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Rankin | 80 min |
| Apr 2, 4:44 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Washington | 61 min |
| Apr 2, 4:51 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Scott | 69 min |
| Apr 2, 5:13 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Humphreys, Leflore, Sunflower | 62 min |
| Apr 2, 5:14 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Madison | 54 min |
| Apr 2, 5:16 PM CDT | Flash Flood Warning | JAN | Marion | 119 min |
| Apr 2, 6:02 PM CDT | Special Weather Statement | JAN | Choctaw, Grenada, Montgomery, Webster | 28 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.